# SDR CA030628001

- Difficulty date: June 26, 2003
- Submitted: July 14, 2003
- Operation: General aviation
- Make and model: Dhav DHC6300
- Aircraft time: 26,849 hours, 21,062 cycles
- Engine: Pwa PT6A27
- Propeller: Hartzl HCB3TN3
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Relay
- Part number: MS24171D1
- Condition: Shorted
- Location: Electrical
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

(CAN) DURING FLT, CREW SMELLED ELECTRICAL BURNING ODOR. SYS SYSTEMATICALLY SHUT DOWN INCLUDING, AVIONICS & AIRCRAFT MASTER, ODOR DISSIPATED. ALL RADIOS WERE SWITCHED OFF IN AN ATTEMPT TO SECURE OPERATION OF ONE RADIO FOR COMMS.  A/C & AVIONICS MASTER WERE SWITCHED ON WITH AN IMMEDIATE RETURN OF ODOR.  A/C AVIONICS MASTER WAS AGAIN ISOLATED & ODOR DISSIPATED.   A/C MASTER WAS TURNED ON TO ESTABLISH BASIC A/C SYSTEMS WITH A RETURN OF ODOR. A/C RECOVERED TO MAIN MAINTENANCE BASE WITHOUT FURTHER INCIDENT. UPON INVESTIGATION IT WAS REVEALED THAT POWER TERMINAL OF THE NR 1 AVIONICS RELAY HAD SHORTED TO GROUND. AT THIS TIME THE CAUSE OF THE SHORT IS UNKNOWN.
